The initial value problem is studied for a parabolic variational inequality where the constraints are imposed on the time derivative of the solution and with a nonlinear right hand side. The existence of a solution is established under rather general conditions on the nonlinearity, while uniqueness and regularity properties are deduced in a more restrictive setting. An approximation via finite differences in time is presented and convergence results along with error estimates are proved. Applications of the model problem are given in the framework of nonlinear partial differential equations and systems.
"On a class of implicit evolution variational inequalities." Differential Integral Equations 8 (8) 2097 - 2124, 1995.